They upped my dose from 5 to 15 but before I would cut them in half but now I got op 15 can I still break it or will that make me sick
If you are talking about OxyContin "OP's", no-you should NEVER, EVER cut them, crush them, chew them or alter them in any way. By doing so you destroy the time relase mechanism in the pill and it can release too much medication at one time causing a fatal overdose. If the medication is too strong, you need to discuss this with your Dr. This medication may not be appropriate for your pain or you may need to adjust the dose. Please talk to your Dr ASAP!
You said OP. Did you mean Opana? Need more infor on the drug, Here is what Drugs AtoZ says about Opana:
How should I use Opana?
Take this medication exactly as it was prescribed for you. Never take Opana in larger amounts, or use it for longer than recommended by your doctor. Follow the directions on your prescription label. Tell your doctor if the medicine seems to stop working as well in relieving your pain.
Take this medicine with a full glass of water. Do not crush, chew, or break an extended-release tablet. Swallow the pill whole. It will release medicine slowly in the body. Breaking the pill would cause too much of the drug to be released at one time. The Opana ER tablet should be taken on an empty stomach, at least 1 hour before or 2 hours after a meal. Tell your doctor if you feel sick after taking the medicine on an empty stomach. Do not stop using Opana suddenly, or you could have unpleasant withdrawal symptoms. Talk to your doctor about how to avoid withdrawal symptoms when stopping the medication. Store this medication at room temperature, away from heat, moisture, and light.
Keep track of how many tablets have been used from each new bottle of this medicine. Opana is a drug of abuse and you should be aware if any person in the household is using this medicine improperly or without a prescription.
Hope this helps you...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jun 2011 • 2 answers
Posted 14 Nov 2012 • 2 answers
Posted 15 Dec 2013 • 1 answer
Posted 25 Apr 2015 • 4 answers
Posted 9 May 2015 • 1 answer